Jump to content

Search the Community

Showing results for tags 'Valium'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 52 results

  1. Hi I am new to this forum, coming from benzobuddies forum. I was on an AD wellbutrin for 7 years and then a P Doc took me off cold turkey and I wound up in a psych hospital for 10 days December 2012, I was reinstated on Wellbutrin in the hospital and upon leaving I found a new P Doc immediately. He diagnosed me with Bipolar ll. He kept me on the Wellbutrin and added Lamictal and 40 mg Valium for insomnia. I became tolerant after 3-4 months to the Valim and I started a micro taper off the 40 mg valium 1/2013. I am currently at 1.5 mg as of 10/01/2014. Withdrawl symptoms were not to severe with the micro taper until 3mg valium. Now down at 1.5 mg withdrawl symptoms are pretty intense ,insomnia, anxiety, feeling poorly. My P doc didn't want me to come off of the valium because he thought it helped with keeping my bipolar stable. He agreed to help me with the taper if I wanted to get off. I just wanted to get off because I was tolerant and didn't want to stay on a benzo any longer. I also recently decided I would like to decrease my AD dose after I am off the benzo, but I'm not certain I can completely taper off because of my bipolar. I discussed this with my P Doc and he said he would consider this after I'm stable on my valium taper. I was reading thru some posts here and noticed that tapering the AD first might have been better then tapering the benzo according to many here. I started my benzo taper first because I wasn't going to taper down my AD at the advice of my P doc.. I have decided that I would like to taper down my Wellbutrin at least to a lower dose but I assume I should wait till I am off the benzo at this point? If I do taper down my Wellbutrin will it be harder now that I am tapering off the benzo first Also I need some advice about getting off the 6mg of Doxepin (Silenor), I have been taking for insomna the past year, it is no longer helping with my insomnia. Since it is such a low dose do I need to taper off this slowly or can I just jump off. Thanks
  2. Hello Well I'm in a bit of a tricky situation my friends.. First things first I'm 18-19 in 1996 and I'm diagnosed with major depressive disorder. I'm given the relatively new citalopram at this time. I feel relief almost immediately. Not only are my depressive symptoms reduced but so are my anxiety ones. Slowly over the next ten years I make considerable progress through university and ultimately as a full time teacher. For this whole period I remained on 20mg citalopram, nothing more and nothing less. I didn't see a p-doc but merely got my scripts from a GP. I tried to get off a total of 2 times. Of course I went very rapidly and naturally symptoms became intolerable so I went back on and everything seemed to go back to normal. At the end of 2009 my first born daughter dies at birth. The following two years are met with increased depressive and anxiety symptoms. By the end of 2010 I'm advised to see a new p-doc who dutifully listens to my main complaint - I can't sleep - and prescribes temazepam. So my poly drugging begins. At some point the temazepam stops working and my p-doc prescribes seroquel for sleep instead. I only ever use 10 mgish From late 2010 I start experiencing almost intolerable tiredness. No-one can tell me what is wrong despite numerous Drs and drug tests. At some point in 2012 I taper my 20mg citalopram down to 10mg in the hope it will reduce my tiredness. I don't experience any overly uncomfortable side effects besides a month of low blood pressure, some dizziness and nausea. Mid 2013 and I want to have another child. I want to reduce my psych meds as much as is possible, in particular I know that benzodiazepines are not recommended for pregnancy, so I taper off the small amount of seroquel without any real problems and next up is temazepam. My p-doc recommeds I coldturkey. Well it takes me 1 day of doing that to realise that doesn't feel altogether right so I go to the pharmacist who recommends a different taper that will see me off 20mg temazepam in 1-2 months. Near the end of this taper things really go very very wrong. I get some minor seizures and every other sort of hellish acute benzodiazepine withdrawal symptom. I attempt to reinstate but by this point I'm so sensistised I get horrible interdose withdrawal on the temazepam. I'm crossed over to diazepam equivalent 10mg and stabilise. In addition, because of the increased anxiety, my p-doc suggests going back up to 20mg citalopram. At the time I didn't think much of it. I was in such a state from benzo withdrawal I didn't notice that part of the sleep and adrenaline issues may have been from the increased SSRI. I'd had what I thought was a good history with the SSRI. I had trusted psych meds for some time. Since then I've been tapering the valium. I've been going slowly, as my symptoms dictate. By 5mg valium or so I started becoming increasingly suspicious that the SSRI was causing a great many problems: insomnia, increased agitation etc. So I - perhaps stupidly - thought I would again try the taper down to 10mg. Things didn't go too badly. I didn't notice any side effects however after fortnight or so at 10mg I did experience depression. At this point I'm so desperate to get off the benzos - not least because I'm not getting any younger and want a child - that I think I may as well just have more SSRI to help with the benzo symptoms. Well that was a mistake. Sure 20mg at first felt better and got rid of the depression but then it began to give what was probably serotonin syndrome. I got overheated, akasthesia, tics, agitation, anxiety, restless legs particularly the first 5 or so hours after dosing. Since then I tried to go back to 15mg. At first that seemed to work but a week into that and again I was getting increasingly agitated and anxious till the SSRI's active time wore off. I should note since this craziness I have stopped withdrawing off benzos. It is obviously hard to differentiate SSRI symptoms from benzo w/d ones but the agitation and anxiety is significantly worse after dosing the SSRI, through its active phase and drops off once it has reached half life. In addition I am best - most relaxed and least symptomatic - if I put off taking the SSRI. The upshot - the further I am away from the SSRI the least symptomatic I am. Now the problem here folks is I now have a little more experience of psych med withdrawal then I'd like. I know that you can't make rash decisions. I know it is hard to tell one psych med's side effects from another's withdrawal. What is more I really really really want off the benzos and I would like to think that the SSRI could go back to being somewhat helpful on the depression and anxiety front whilst I get off the freaking benzo. So that is this sad, convuluted tale of one woman's polydrug chaos Fun reading huh? Any advice appreciated. Note in answering these questions I really want off the benzo most of all and I'd prefer to be just on a doable dose of SSRI for now Do I go back to 10mg and try to wait it out? Is this like benzo w/d where the more you wait the more things settle down? Or am I suffering from symptoms from the drug not wd so will just continue to get this response? Is wd from the SSRI potentially just as bad as the symptoms from the drug in other words put it in the too hard basket whilst I get off the benzos? p.s I've moved my SSRI dose to night time so I don't have to put up with the symptoms although it means a lot more doxylamine to sleep. Are we having polydrugging fun yet? p.p.s Current meds: 3.5 mg valium; 10mg Citalopram (as of today only before that 15mg for 1 week, 20 the week before, 15 the week before, and 10 the week before that which I'd tapered down too .. and I KNOW I KNOW this going up down and around is very very stupid but I'd never been down the SSRI rabbit hole before.. now I just need stability but suffering from oversensitvitiy to the med
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy